Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 38, NWS Springfield, MO

June 15, 2013Bourbon County, Cherokee County, Crawford County, Kansas; 4 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Jun 15, 2013, 3:22 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 4 counties in Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2013, 3:22 PM CDT (20:22 UTC)
Expired
Jun 15, 2013, 9:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, Newton County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 4:44 PM CDTFLASH FLOOD7 W Nevada, MODRY WOOD CREEK IS FLOODING OVER HIGHWAY 54 WEST OF NEVADA. 1 FOOT OF WATER IS OVER A SECTION OF THE HIGHWAY.
Jun 15, 4:47 PM CDTFLASH FLOOD7 E Nashville, MOBRIDGE WASHED OUT FROM FLASH FLOODING OF A SMALL TRIBUTARY OF THE NORTH FORK OF THE SPRING RIVER.
Jun 15, 5:40 PM CDTFLASH FLOODCarthage, MOFLOOD WATER APPROACHING A RESIDENCE IN CARTHAGE. 911 CENTER REPORTED SIGNIFICANT STREET FLOODING IN PARTS OF THE CITY.
Jun 15, 6:14 PM CDTFLASH FLOOD4 W Carthage, MOMAJOR FLASH FLOODING ONGOING ACROSS THE CENTRAL PART OF JASPER COUNTY. ALL EMERGENCY CREWS ARE ASSISTING IN WATER RESCUE OPERATIONS...PARTICULARLY IN AN AREA BETWEEN CARTHAGE AND CARTERVILLE. ALSO A SECTION OF A RAILROAD CROSSING HAS BEEN WASHED OUT JUST NORTH
Jun 15, 7:11 PM CDTFLASH FLOODWebb City, MOMADISON CLOSED NEAR RANGELINE
Jun 15, 7:13 PM CDTHEAVY RAIN 4.31Joplin, MOMEASURED NEAR 4TH STREET AND S. HIGHLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 82 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1703 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WGUS53 KSGF 152022
FFWSGF
KSC011-021-037-MOC011-097-145-217-160200-
/O.NEW.KSGF.FF.W.0038.130615T2022Z-130616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT SAT JUN 15 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  EASTERN BOURBON COUNTY IN SOUTHEAST KANSAS...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 900 PM CDT.

* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. TWO TO FOUR INCHES OF RAINFALL HAS BEEN ESTIMATED BY  
  RADAR OVER THE PAST COUPLE OF HOURS. ADDITIONAL RAINFALL WILL BE   
  LIKELY OF ONE TO TWO INCHES POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS...
ROUTE K AT DRY WOOD CREEK EAST OF ARCADIA...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3767 9509 3767 9462 3804 9465 3806 9462
      3804 9407 3804 9406 3694 9407 3695 9462
      3700 9463 3700 9507

$$

GRIFFIN
1 follow-up statement
542 
WGUS73 KSGF 152220
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT SAT JUN 15 2013

KSC011-021-037-MOC011-097-145-217-160200-
/O.CON.KSGF.FF.W.0038.000000T0000Z-130616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO-NEWTON MO-
VERNON MO-
520 PM CDT SAT JUN 15 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
BARTON...CHEROKEE...CRAWFORD...EASTERN BOURBON...JASPER...NORTHERN
NEWTON AND VERNON COUNTIES...

AT 510 PM CDT...THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL 
CONTINUE TO MOVE EASTWARD INTO WESTERN MISSOURI. RECENT REPORTS OF 
FLOODING INCLUDE IN JOPLIN AT RANGE LINE AND 20TH AND AT HIGHWAY 249 
AT THE 7TH STREET EXIT...ALONG THE NORTH FORK OF SPRING RIVER IN 
BARTON COUNTY...AND HIGHWAY 54 ALONG THE DRY WOOD CREEK WEST OF 
NEVADA. 

ADDITIONAL HEAVY RAIN FROM THUNDERSTORMS WILL PRODUCE AROUND AN INCH 
OF RAIN OVER THE WARNED AREA THIS EVENING. THE FLOODING WILL BECOME 
EVEN MORE DANGEROUS WITH THE ARRIVAL OF SUNSET MAKING FLOODING 
DIFFICULT TO RECOGNIZE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3767 9509 3767 9462 3804 9465 3806 9462
      3804 9407 3804 9406 3694 9407 3695 9462
      3700 9463 3700 9507

$$

RUNNELS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:09 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 15, 1:09 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 PM CDT SAT JUN 15 2013

.MESOSCALE DISCUSSION...
ISSUED AT 109 PM CDT SAT JUN 15 2013

LOCALIZED...VERY DANGEROUS FLOODING SITUATION CONTINUES ON THE
SOUTH SIDE OF SPRINGFIELD. DOPPLER RADAR INDICATED 4 TO 8 INCHES
OF RAINFALL IN THIS AREA...WITH ONE MEASURED REPORT (7 SOUTH OF
SPRINGFIELD) OF IN EXCESS OF 9 INCHES OF RAINFALL. ADDITIONAL
HEAVY RAINFALL THAT HAS DEVELOPED OVER BARRY AND STONE COUNTIES
WILL MOVE INTO THIS REGION THIS AFTERNOON.

AS EXPECTED...ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
ACROSS OKLAHOMA AND KANSAS ALONG A NORTH TO SOUTH ELONGATED UPPER
LEVEL SHEAR AXIS. THE ATMOSPHERE ACROSS EXTREME SOUTHEASTERN
KANSAS AND WESTERN MISSOURI IS UNSTABLE AND WILL SUPPORT A
SCATTERED SEVERE THUNDERSTORM RISK. HAIL TO THE SIZE OF HALF
DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH
THIS ACTIVITY AS IT MOVES OUT OF KS/OK AND INTO THE OUTLOOK AREA.

WITH A VERY MOIST ATMOSPHERE IN PLACE...HEAVY RAINFALL WILL BE A
RISK AND WILL UPDATE THE HWO ACCORDINGLY.

&&

.SYNOPSIS...
ISSUED AT 230 AM CDT SAT JUN 15 2013

CONVECTIVE COMPLEX HAS SHIFTED INTO NORTHERN MISSOURI EARLY THIS
MORNING AFTER MAKING THE TURN TO THE SOUTH-SOUTHEAST. TREND IS
EXPECTED TO CONTINUE OVER THE NEXT SEVERAL HOURS. BEST INSTABILITY
IS OVER WESTERN MISSOURI/EASTERN KANSAS WITH CORFIDI VECTORS
POINTING TO THE SOUTH/SOUTHWEST. WILL CONTINUE TO MONITOR
CONVECTIVE TRENDS AND MAY NEED TO BUMP UP POPS FOR THE EARLY
MORNING HOURS IN CENTRAL MO. SCATTERED SHOWERY ACTIVITY TRYING TO
GET GOING OVER OKLAHOMA INTO SOUTHERN KANSAS IN ASSOCIATION WITH
SHORTWAVE ENERGY OVER THE SOUTHERN/CENTRAL PLAINS AND LOW LEVEL
JET STREAK.

MAIN FORECAST CHALLENGE WILL BE WITH PRECIPITATION CHANCES/AMOUNTS
THROUGH MONDAY AS A SERIES OF DISTURBANCES AND SURFACE BOUNDARIES
MOVE INTO AN ACROSS THE AREA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 230 AM CDT SAT JUN 15 2013

EXPECTING SOME MORNING CONVECTION IN ASSOCIATION WITH SOUTHWARD
MOVING MCS FROM NORTHERN MISSOURI. WILL NEED TO PAY CLOSE
ATTENTION TO WHERE OUTFLOW BOUNDARY ENDS UP TODAY AS IT WILL
LIKELY BE A FOCUS FOR THUNDERSTORM REDEVELOPMENT THIS AFTERNOON.
AS WILL A SLOWLY EASTWARD MOVING UPPER LEVEL SHORTWAVE WHICH WILL
MOVE INTO THE AREA TODAY. BEST FOCUS FOR ANY ORGANIZED CONVECTION
WILL BE WITH BETTER SHEAR WHICH IS EXPECTED TO BE FROM NORTHERN
AND CENTRAL MISSOURI INTO NORTHERN AND CENTRAL KANSAS. FORECAST
SHEAR LOOKS TO BE A BIT WEAKER FURTHER SOUTH AND PRIMARY SURFACE
BOUNDARY IS EXPECTED TO REMAIN OVER NORTHERN CWA TODAY.

NIGHTTIME CONVECTION WILL PRIMARILY REMAIN FOCUSED ALONG SURFACE
BOUNDARY AFFECTING MAINLY NORTHERN AREAS OF THE CWA.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 230 AM CDT SAT JUN 15 2013

ADDITIONAL WAVES OF ENERGY WILL MOVE INTO THE AREA SUNDAY INTO
MONDAY WITH THE MAIN WAVE KICKING THROUGH WITH THE MONDAY SYSTEM.
EACH OF THESES WAVES COULD BRING PERIODS OF HEAVY RAINFALL TO THE
AREA...WITH PW VALUES OF 1.25 TO 1.7 INCHES THROUGH THE PERIOD.
RAIN IS NOT EXPECTED TO BE CONTINUOUS WITH SOME BREAKS EXPECTED IN
BETWEEN EACH OF THE SHORTWAVES. HOWEVER...CURRENT FORECAST OF
ROUGHLY 0.75 TO 1.3 INCHES OF RAINFALL THROUGH THE PERIOD WITH
LOCALIZED HEAVIER AMOUNTS EXPECTED COULD LEAD TO SOME LOCALIZED
FLOODING WITH ALL OF THE RAINFALL WE RECEIVED DURING THE SPRING.

DRIER CONDITIONS ARE EXPECTED FOR THE MIDDLE PORTION OF THE
UPCOMING WEEK AS A DRIER AIR MASS MOVES INTO THE AREA...HOWEVER
GULF MOISTURE WILL BE RETURNING BY THE END OF THE WEEK WITH
ADDITIONAL CHANCES OF PRECIPITATION BY THEN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 109 PM CDT SAT JUN 15 2013

COMPLEX WEATHER SITUATION OVER THE NEXT 24 HOURS. A WARM AND VERY
HUMID AIRMASS IS IN PLACE ACROSS THE REGION. SEVERAL SUBTLE FORMS
OF LIFT WILL BE AVAILABLE TO PRODUCE ON AGAIN/OFF AGAIN (PERIODIC)
ROUNDS OF SHOWERS AND THUNDERSTORMS. MVFR/IFR WILL BE POSSIBLE
BENEATH THUNDERSTORMS WITH MAINLY VFR OUTSIDE OF STORMS. WINDS
WILL BE GUSTY WITH ANY THUNDERSTORMS...OTHERWISE GENERAL WINDS
WILL BE OUT OF THE SOUTH.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...GAGAN
SYNOPSIS...LINDENBERG
SHORT TERM...LINDENBERG
LONG TERM...LINDENBERG
AVIATION...GAGAN
Hazardous weather outlook, Jun 15, 11:57 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 AM CDT SAT JUN 15 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1157 AM CDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT FLOODING RISK
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
  AREA FOR THE REMAINDER OF TODAY. A FEW STRONG TO SEVERE
  THUNDERSTORMS WILL BE POSSIBLE...WITH HAIL TO THE SIZE OF HALF
  DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE WITH THE
  STRONGEST STORMS. IN ADDITION...WITH A VERY MOIST AIRMASS IN
  PLACE VERY HEAVY RAINFALL IS POSSIBLE.

  THERE IS A SIGNIFICANT FLOODING RISK IN AND AROUND THE
  SPRINGFIELD...BATTLEFIELD AND NIXA AREAS. LOCALLY THREE TO FIVE
  INCHES OF RAIN HAS FALLEN AS THUNDERSTORMS HAVE STAYED NEARLY
  STATIONARY OVER THIS AREA FOR THE PAST TWO TO THREE HOURS. THIS
  IS A DANGEROUS SITUATION. THIS VERY HEAVY RAINFALL WILL RESULT
  IN A VERY FAST RUNOFF OF WATER ON AREA ROADWAYS AND A RAPID RISE
  ON AREA STREAMS AND CREEKS.

  ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON
  THROUGH TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM
  THE WEST AND A COLD FRONT APPROACHES FROM THE NORTHWEST. ONCE
  AGAIN...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
  AND LOCALLY HEAVY RAINFALL IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  THE UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH MONDAY AS
  SEVERAL UPPER LEVEL DISTURBANCES MOVE IN FROM THE WEST AND
  INTERACT WITH THE MOIST AND UNSTABLE ATMOSPHERE. SHOWERS AND
  THUNDERSTORMS WILL INCREASE WITH THE PASSAGE OF EACH OF THESE
  DISTURBANCES THROUGH MONDAY. SOME STRONG STORMS WILL BE
  POSSIBLE ALONG WITH THE POTENTIAL OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE WIDELY SCATTERED NATURE OF THE STRONG TO SEVERE
  THUNDERSTORM RISK...SPOTTER ACTIVATION IS NOT ANTICIPATED
  THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Jun 15, 1:39 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     FLASH FLOOD      4 S SPRINGFIELD         37.14N 93.29W
06/15/2013                   GREENE             MO   NEWSPAPER

            NEAR SOUTH CAMPBELL RD AND REPUBLIC RD. ROADWAY IS UNDER
            THREE FEET OF WATER.

&&

JCOLUCCI
Special weather statement, Jun 15, 2:26 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 PM CDT SAT JUN 15 2013

MOZ077-088-093-152015-
BARTON MO-JASPER MO-NEWTON MO-
226 PM CDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NORTHWESTERN NEWTON AND
SOUTHERN BARTON COUNTIES UNTIL 315 PM CDT...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHERN JOPLIN...OR 8 MILES EAST OF
GALENA...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...ATLAS...BROOKLYN
HEIGHTS...CARL JUNCTION...CARTERVILLE...CARTHAGE...CARYTOWN...CLIFF
VILLAGE...DENNIS ACRES...DUENWEG...DUQUESNE...IRON GATES...JASPER...
JOPLIN...LAKESIDE...LEAWOOD...NECK CITY...OAKLAND PARK...ORONOGO...
PURCELL...REDINGS MILL...SAGINAW...SHOAL CREEK DRIVE...SHOAL CREEK
ESTATES...SILVER CREEK...WACO AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 19 WILL ALSO BE IMPACTED BY
THIS STORM.

LAT...LON 3737 9460 3738 9408 3700 9438 3701 9462
TIME...MOT...LOC 1927Z 207DEG 16KT 3707 9448
Special weather statement, Jun 15, 2:27 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 PM CDT SAT JUN 15 2013

MOZ066-152030-
VERNON MO-
227 PM CDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERNON COUNTY UNTIL 330
PM CDT...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF MILO...OR 6 MILES SOUTHEAST
OF NEVADA...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 45 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3806 9433 3806 9427 3804 9423 3806 9421
      3805 9419 3806 9413 3804 9411 3804 9407
      3803 9406 3793 9406 3771 9417 3775 9439
TIME...MOT...LOC 1927Z 195DEG 15KT 3782 9425

WISE
Local storm report, Jun 15, 2:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     2 S COLUMBUS            37.14N 94.84W
06/15/2013  E60 MPH          CHEROKEE           KS   EMERGENCY MNGR

            VISIBILITIES WERE NEAR ZERO WITH DRIVING RAIN.

0230 PM     HAIL             2 S COLUMBUS            37.14N 94.84W
06/15/2013  E0.75 INCH       CHEROKEE           KS   EMERGENCY MNGR

&&

HATCH
Local storm report, Jun 15, 2:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             3 E COLUMBUS            37.17N 94.79W
06/15/2013  E1.25 INCH       CHEROKEE           KS   EMERGENCY MNGR

&&

HATCH
Local storm report, Jun 15, 3:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     FLASH FLOOD      1 E NEVADA              37.84N 94.34W
06/15/2013                   VERNON             MO   EMERGENCY MNGR

            HIGHWAY C IS FLOODED AND IMPASSABLE.

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:56 PM CDTSpecial Weather StatementSGFBourbon49 min
Jun 15, 2:06 PM CDTSevere Thunderstorm WarningSGFCherokee39 min
Jun 15, 2:42 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford48 min
Jun 15, 8:36 AM CDTSpecial Weather StatementSGFDallas24 min
Jun 15, 9:45 AM CDTSpecial Weather StatementSGFWebster30 min
Jun 15, 10:06 AM CDTSpecial Weather StatementSGFChristian24 min
Jun 15, 10:53 AM CDTSpecial Weather StatementSGFChristian37 min
Jun 15, 11:05 AM CDTAreal Flood AdvisorySGFChristian, Greene3 hr
Jun 15, 11:17 AM CDTFlash Flood Warning EmergencySGFChristian, Greene6 hr
Jun 15, 11:23 AM CDTSevere Thunderstorm WarningSGFChristian, Greene52 min
Jun 15, 12:04 PM CDTSpecial Weather StatementSGFStone26 min
Jun 15, 12:12 PM CDTSevere Thunderstorm WarningSGFChristian, Greene48 min
Jun 15, 12:20 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone40 min
Jun 15, 1:16 PM CDTSevere Thunderstorm WarningSGFStone59 min
Jun 15, 1:22 PM CDTSpecial Weather StatementSGFGreene38 min
Jun 15, 1:26 PM CDTFlash Flood WarningSGFChristian, Greene6 hr
Jun 15, 2:26 PM CDTSpecial Weather StatementSGFJasper49 min
Jun 15, 2:27 PM CDTSpecial Weather StatementSGFVernon63 min
Jun 15, 2:40 PM CDTAreal Flood AdvisorySGFBarry, Stone6 hr
Jun 15, 2:44 PM CDTRiver Flood WarningSGFStone48 hr
Jun 15, 3:06 PM CDTAreal Flood WarningSGFVernon6 hr
Jun 15, 3:36 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper39 min
Jun 15, 5:06 PM CDTFlash Flood WarningSGFChristian, Greene3 hr
Jun 15, 5:33 PM CDTSevere Thunderstorm WarningSGFDade, Lawrence42 min
Jun 15, 6:01 PM CDTSpecial Weather StatementSGFPolk44 min
Jun 15, 6:29 PM CDTRiver Flood WarningSGFJasper26 hr

Nearby

Flash Flood Warnings in Missouri, 2013Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.